The other day when playing WoW, the screen had started flashing with a checkered pattern that that just froze everything up. I shrugged it off, and then it continued to the point where I couldn't use the computer for more than a few seconds before the problem happening again and again. Now if I try to load into normal Windows with the driver installed it'll just show a black and white checkered pattern for a few moments before BSoDing on me.
I've tried getting rid of the drivers and reinstalling but that did not seem to help, and when I tried a second time I got a "could not load detection" error. Running on Win764bit.
This happened to me recently when I was over-volting my EAH5850. I went to high and right after I set the voltage the GPU temp started climbing as if it were under load, and then I gave the PC a reboot to get it to stop. After I booted back up I had the checkerboard pattern and nothing I did (new drivers, safe mode) would get rid of it.
It's been at Asus's repair center for a few weeks now (nobody can tell me why they aren't repairing it after several calls...)
I knew I did it, but I figures since it's a card meant for over volting they woudn't deny the repair because of it. I really think the SmartDoctor software should have the voltage capped where certain chip damage would occur. My fault, but I think they could easily modify the limits to prevent such mishaps.
To answer a few questions: Yes I have overclocked/volted it, but that had been quite some time ago. I noticed the card had a nice collection of dust on it, so I clean that off and the rest of the case. Works... okay for now. It'll still screw up with the checkers and eventual BSOD (but this is pretty random), and the worst thing that has happened is that the computer refused to boot overall (though removing and placing the card back in fixed that).
I can't tell if it's the card that's on the fritz or if it's another component. Should I just contact ASUS and see about repair/replacement?
EDIT: If it's worth a mention, this has only happened since removing the SmartDoctor software.